Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Wave propagation in rods of Voigt material and visco-elastic materials with three-parameter models

Author: J. A. Morrison
Journal: Quart. Appl. Math. 14 (1956), 153-169
MSC: Primary 73.2X
DOI: https://doi.org/10.1090/qam/78848
MathSciNet review: 78848
Full-text PDF

Abstract | Similar Articles | Additional Information

Abstract: The problem of an impulsively applied and subsequently maintained constant velocity at the end of a semi-infinite rod of Voigt material is considered and integral expressions are obtained for the velocity and stress distributions in the rod. Apart from a constant factor the stress distribution arising from an impulsively applied constant stress at the end of the rod is the same as the velocity solution above. The same problem is considered also for materials with three-parameter models. The stress distributions for both the case of constant applied stress and constant applied velocity are represented graphically for the materials considered, dimensionless co-ordinates being used.

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.2X

Retrieve articles in all journals with MSC: 73.2X

Additional Information

DOI: https://doi.org/10.1090/qam/78848
Article copyright: © Copyright 1956 American Mathematical Society

American Mathematical Society